Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 15, NWS Miami, FL

May 24, 2009Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 24, 2009, 4:14 PM EDT for Miami-Dade County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2009, 4:14 PM EDT (20:14 UTC)
Expired
May 24, 2009, 5:15 PM EDT
In force
61 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2000 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 242014
SVRMFL
FLC086-242115-
/O.NEW.KMFL.SV.W.0015.090524T2014Z-090524T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT SUN MAY 24 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL.      
  THIS STORM WAS LOCATED NEAR ROYAL PALM RANGER STATION...AND MOVING 
  EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  FLORIDA CITY...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2548 8046 2533 8045 2539 8078 2545 8078
TIME...MOT...LOC 2013Z 250DEG 5KT 2541 8057

$$

60
1 follow-up statement
641 
WWUS52 KMFL 242111
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT SUN MAY 24 2009

FLC086-242121-
/O.EXP.KMFL.SV.W.0015.000000T0000Z-090524T2115Z/
MIAMI-DADE FL-
511 PM EDT SUN MAY 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY WILL EXPIRE AT 515 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2548 8046 2533 8045 2539 8078 2545 8078
TIME...MOT...LOC 2111Z 250DEG 5KT 2544 8049

$$

60

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:48 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 24, 2:48 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT SUN MAY 24 2009

.DISCUSSION...
THE SHOWERS AND THUNDERSTORM ACTIVITY OVER THE ATLANTIC WATERS OF
SOUTH FLORIDA HAS MOSTLY DISSIPATED EARLY THIS AFTERNOON...EXCEPT
OVER PALM BEACH COUNTY. AT THE SAME TIME...THE WEST COAST SEA
BREEZE HAS DEVELOPED AND PUSH INLAND WITH SHOWERS AND
THUNDERSTORMS ALONG THE SEA BREEZE. THE WEST COAST SEA BREEZE WILL
CONTINUE TO PUSH INLAND THROUGH THE AFTERNOON INTO THE EVENING
HOURS TAKING THE SHOWERS AND THUNDERSTORMS EASTWARD INTO THE
INTERIOR ARES OF THE CWA.

ON THE EAST SIDE OF THE CWA...CLOUD COVER FROM THE MORNING
ACTIVITY HAS STABILIZE THE ATMOSPHERE. HOWEVER...THE SHOWERS AND
MAYBE A THUNDERSTORM COULD STILL WORK INTO THE EAST COAST METRO
AREAS LATE THIS AFTERNOON.

SO WILL CONTINUE THE LIKELY CAT FOR THE NORTHERN INTERIOR AREAS
TAPERING DOWN TO CHANCE CAT FOR THE EASTERN AREAS AND SOUTHERN
AREAS, AND SLIGHT CHANCE FOR THE WESTERN AREAS THIS AFTERNOON.

THE SHOWERS AND THUNDERSTORMS SHOULD END BY MIDNIGHT...AS THE
HEATING OF THE DAY IS LOST. AT THE SAME TIME...THE SHORT WAVE OVER
EASTERN GULF OF MEXICO WILL BE MOVING THROUGH THE CWA THIS EVENING
AND BE EAST OF THE CWA BY EARLY TUESDAY MORNING. THIS WILL MAKE
THE ATMOSPHERE STABLE OVER MOST OF THE CWA TONIGHT..EXCEPT OVER
THE GULF STREAM WATERS. SO HAVE ENDED THE POPS FOR ALL OF THE CWA
BY MIDNIGHT TONIGHT...EXCEPT FOR THE ATLANTIC AND THE OFFSHORE
GULF WATERS.

THE RIDGE OF HIGH PRESSURE OVER THE ATLANTIC WATERS WILL SLOWLY
DRIFT SOUTH OF THE CWA MONDAY INTO WEDNESDAY...AS THE LOW PRESSURE
SYSTEM OVER THE MISSISSIPPI VALLEY MOVES SLOWLY NORTHWARD. THIS WILL
SET UP A SOUTH TO SOUTHWEST STEERING FLOW OVER THE AREA DURING
THIS TIME...AND ALLOW FOR A SERIES OF MID TO UPPER LEVEL SHORT
WAVES TO WORK WEST FROM THE SOUTHERN PLAINS EASTWARDS TOWARDS
FLORIDA. THIS WILL KEEP THE ATMOSPHERE MOSTLY UNSTABLE DURING THE
DAYS HOURS ALLOWING FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP EACH DAY. THE HIGHEST POPS WILL BE OVER
THE LAKE OKEECHOBEE AREA AND THE NORTHEAST AREAS.

THERE WILL ALSO BE THE POSSIBILITY OF FOG OVER THE INTERIOR AND
THE EAST COAST METRO AREAS EACH NIGHT...DUE TO THE LIGHT SOUTH TO
SOUTHWEST FLOW AND THE VERY MOIST LOW LEVELS OF THE ATMOSPHERE. SO
HAVE ADDED PATCHY TO AREAS OF FOG OVER THE INTERIOR AND EAST COAST
METRO AREAS EACH NIGHT THROUGH TUESDAY NIGHT.

.EXTENDED FORECAST...
THE RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH THE CWA LATE THIS
WEEK INTO NEXT WEEKEND WITH A TROUGH OF LOW PRESSURE DEVELOPING
OVER THE EASTERN UNITED STATES. THIS WILL KEEP THE CWA IN A SOUTH
TO SOUTHWEST STEERING FLOW ALLOWING FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP EACH DAY. THE HIGHEST POPS SHOULD BE OVER
THE EASTERN AREAS OF THE CWA EACH DAY DUE TO THE SOUTH TO SOUTHWEST
STEERING FLOW.

&&

.MARINE...
THE WINDS WILL REMAIN LESS THAN 10 KNOTS THROUGH MIDDLE OF THIS
WEEK FROM THE SOUTH TO SOUTHWEST DIRECTION. THIS WILL KEEP THE
SEAS AT 2 FEET OR LESS THROUGH THE MIDDLE OF THE WEEK. SO BOATERS
SHOULD HAVE GOOD BOATING WEATHER OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE CRITICAL VALUE OVER
ALL OF THE CWA. SO NO PROBLEMS WITH THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  87  71  87 / 30 50 40 50
FORT LAUDERDALE  74  87  74  87 / 20 40 30 40
MIAMI            75  88  75  88 / 20 40 30 40
NAPLES           72  87  72  87 / 20 40 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, May 24, 3:08 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SUN MAY 24 2009

FLZ063-066>075-168-172>174-250300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
308 PM EDT SUN MAY 24 2009

...THUNDERSTORMS POSSIBLE ENTIRE AREA WITH HIGHEST CHANCES WEST...
...A FEW STRONG STORMS POSSIBLE REMAINDER OF AFTERNOON WEST...
...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: EASTERLY ONSHORE FLOW AROUND 10 MPH WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST.

THUNDERSTORMS: STORM CHANCES WILL CONTINUE FOR THE ENTIRE AREA
THROUGH THIS EVENING, WITH THE HIGHEST CHANCES OF OCCURRENCE
ACROSS THE WESTERN HALF OF THE MAINLAND.

WIND: WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS THIS AFTERNOON.

HAIL: SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE
WESTERN PORTION OF THE MAINLAND.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, May 24, 2:21 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SUN MAY 24 2009

FLZ066-070-241900-
HENDRY FL-INLAND COLLIER COUNTY FL-
221 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN COLLIER COUNTY...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING NORTHERN COLLIER COUNTY. THE
STRONGEST STORM WAS LOCATED ABOUT 9 MILES NORTHWEST OF IMMOKALEE.
ALL ACTIVITY WAS MOVING NORTHEASTWARD AT 5 MPH.

THESE STORMS WILL AFFECT...

LAKE TRAFFORD...
IMMOKALEE...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2643 8166 2643 8157 2661 8157 2666 8151
      2648 8131 2628 8152 2640 8166 2642 8166
TIME...MOT...LOC 1819Z 230DEG 4KT 2648 8157

70/DD
Special weather statement, May 24, 2:27 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT SUN MAY 24 2009

FLZ063-241915-
GLADES FL-
227 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS AFFECTING MUCH OF GLADES COUNTY...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING GLADES COUNTY. THE STRONGEST
STORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF PALMDALE. ALL ACTIVITY
WAS MOVING NORTHEASTWARD AT 5 MPH.

THIS STORM WILL AFFECT...

PALMDALE...
MOORE HAVEN...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

LAT...LON 2717 8087 2708 8092 2707 8094 2707 8093
      2703 8094 2705 8097 2698 8108 2693 8107
      2693 8110 2689 8111 2682 8105 2677 8108
      2679 8151 2704 8138 2704 8128 2712 8127
      2713 8117 2722 8116 2722 8095
TIME...MOT...LOC 1826Z 215DEG 6KT 2688 8126

70/DD
Special weather statement, May 24, 3:22 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT SUN MAY 24 2009

FLZ063-242015-
GLADES FL-
322 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM MOVING ACROSS WESTERN GLADES COUNTY...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ORTONA...MOVING NORTH AT 5
MPH.

THIS STORM WILL AFFECT...

  RURAL CENTRAL GLADES COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2707 8122 2679 8132 2681 8148 2703 8154
      2704 8133 2703 8132 2704 8128 2706 8127
TIME...MOT...LOC 1921Z 186DEG 4KT 2685 8140

60
Special weather statement, May 24, 3:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT SUN MAY 24 2009

FLZ073-173-174-242030-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
330 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM MOVING ACROSS MIAMI DADE COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF FLORIDA CITY...MOVING NORTH
AT 5 MPH.

THIS STORM WILL AFFECT...

FLORIDA CITY...
HOMESTEAD...
HOMESTEAD GENERAL AIRPORT...
REDLAND...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2553 8063 2555 8044 2540 8048 2539 8057
TIME...MOT...LOC 1929Z 173DEG 5KT 2543 8053

60
Special weather statement, May 24, 3:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT SUN MAY 24 2009

FLZ073-242045-
INLAND MIAMI-DADE FL-
340 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM MOVING ACROSS EVERGLADES NATIONAL PARK...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF SHARK VALLEY OBS TOWER...MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT...

SHARK VALLEY OBS TOWER...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2579 8073 2565 8058 2555 8077 2562 8083
TIME...MOT...LOC 1940Z 223DEG 7KT 2561 8076

60
Special weather statement, May 24, 4:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT SUN MAY 24 2009

FLZ071>074-242200-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
401 PM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM MOVING ACROSS BROWARD AND MIAMI DADE COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF MICCOSUKEE RESORT...MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT...

INTERSECTION KROME AND U.S. 27...
PENNSUCO...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2598 8044 2585 8033 2580 8055 2584 8057
TIME...MOT...LOC 2059Z 236DEG 9KT 2584 8052

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:16 AM EDTSpecial Weather StatementMFLBroward29 min
May 24, 11:48 AM EDTSpecial Weather StatementMFLBroward42 min
May 24, 11:54 AM EDTTornado WarningMFLMiami-Dade30 min
May 24, 12:18 PM EDTSpecial Weather StatementMFLCollier27 min
May 24, 12:45 PM EDTSpecial Weather StatementMFLCollier45 min
May 24, 1:11 PM EDTSpecial Weather StatementMFLCollier49 min
May 24, 1:26 PM EDTSevere Thunderstorm WarningMFLCollier49 min
May 24, 2:21 PM EDTSpecial Weather StatementMFLHendry39 min
May 24, 2:27 PM EDTSpecial Weather StatementMFLGlades48 min
May 24, 3:22 PM EDTSpecial Weather StatementMFLGlades53 min
May 24, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
May 24, 3:40 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
May 24, 4:01 PM EDTSpecial Weather StatementMFLMiami-Dade119 min
May 24, 5:27 PM EDTSpecial Weather StatementMFLMiami-Dade63 min
May 24, 5:36 PM EDTSpecial Weather StatementMFLCollier54 min
May 24, 6:46 PM EDTSpecial Weather StatementMFLHendry59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.